How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa Your Own Question
Lisa
Lisa, Certified Vet Tech
Category: Dog
Satisfied Customers: 16344
Experience:  AAS Vet Tech. Bully breed rehab & Behavior modification
10413311
Type Your Dog Question Here...
Lisa is online now
A new question is answered every 9 seconds

The dog was vaccinated three days ago and has been been

Customer Question

the dog was vaccinated three days ago and has been been lethargic and has rapid shallow breathing and wakes up yelping
JA: I'm sorry to hear that. Could be a lot of things that cause lethargy. The Veterinarian will know how to help the dog. What is the dog's name?
Customer: Roxy
JA: Is there anything else important you think the Veterinarian should know about Roxy?
Customer: It started shortly after the vaccination, he has bad teeth and a bad hip and sorry this dog is Romeo
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and connect you two.
Submitted: 1 year ago.
Category: Dog
Customer: replied 1 year ago.
Romeo is 13 years old, has bad teeth, bad hip but was in good health prior to the vaccination he got on Saturday afternoon
Expert:  Lisa replied 1 year ago.

Hi there My name is ***** ***** I'm happy to help you with your question today.

​It sounds to me like Romeo is having an allergic or immune reaction to the vaccine. This can happen with dogs who may be older or have other health issues going on, just like with Romeo.

If this were me, I'd give your regular vet a call this morning and tell them what is going on. They may want to take a peek at him to make sure that his system isn't too stressed out, or that his organs haven't been compromised with this reaction. A little blood work will give your vet all the answers they need.
They may want to get him on some IV fluids to help flush his system and may want to keep an eye on him for the day, but usually with some fluids and possibly an antihistamine the dogs do really well.
I hope this helps.

Customer: replied 1 year ago.
We have been giving him Benadryl
Expert:  Lisa replied 1 year ago.

Sometimes they need something a little stronger, or may need a shot of a steroid to go along with the IV fluids. The Benadryl was a good first step, but sometimes they need something a little more powerful.

Expert:  Lisa replied 1 year ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Lisa
Customer: replied 1 year ago.
I have been trying to unsubscribe and you system won't put it through. Please unsubscribe me effective immediately. Thank you.
Expert:  Lisa replied 1 year ago.

I can let the mods know.